Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 1, NWS Fort Worth, TX

December 24, 20095 counties in Texas

NWS Fort Worth, TX issued this high wind warning at Dec 24, 2009, 9:35 AM CST for 5 counties in Texas. It took effect at Dec 24, 2009, 10:00 AM CST. It was in force for 7 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 24, 2009, 9:35 AM CST (15:35 UTC)
In effect from
Dec 24, 2009, 10:00 AM CST
Expired
Dec 24, 2009, 5:18 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Jack County, TX, Montague County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 10:22 AM CSTSNOW 2Breckenridge, TX2 INCHES ON THE GRASSY AREAS IN BRECKENRIDGE
Dec 24, 12:47 PM CSTSNOW 4Nocona, TXA LOT OF SNOW ON ROADWAYS...HIGHWAY 82 IS SLUSHY BUT PASSABLE
Dec 24, 12:55 PM CSTSNOW 1Jacksboro, TXDOWN TO 29F IN JACKSBORO...ROADS LOOK WET BUT ARE NOW ICY
Dec 24, 2:10 PM CSTSNOW 3Jacksboro, TXNEAR WHITE-OUT CONDITIONS. 3 INCH ACCUM. SLUSH ON ROADS.
Dec 24, 3:05 PM CSTSNOW 21 N Rhome, TX2 INCH ACCUM. SNOW COVERED ROADS. LOW VSBY.
Dec 24, 3:10 PM CSTSNOW 6Breckenridge, TX6 INCHES OF SNOW IN BRECKENRIDGE. ROADS BECOMING IMPASSABLE
Dec 24, 3:15 PM CSTSNOW 8Nocona, TXNOCONA PD REPORTS 8 INCHES OF SNOW...NUMEROUS ACCIDENTS.
Dec 24, 3:20 PM CSTSNOW 5Jacksboro, TX5 INCH SNOW ACCUM. POOR VSBY. SNOW COVERED ROADS MAKING THEM IMPASSABLE.
Dec 24, 3:23 PM CSTSNOW 8Olney, TX8 INCH SNOW ACCUM. 4 FOOT DRIFTS IN SOME AREAS. SNOW COVERED ROADS MAKING THEM IMPASSABLE.
Dec 24, 4:57 PM CSTHEAVY SNOW 8Nocona, TXHEAVY SNOW HAS CRIPPLED TRANSPORTATION IN THE COUNTY. 287 IS AT A STANDSTILL WITH A MIN 3 HR DELAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 241535
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
935 AM CST THU DEC 24 2009

TXZ091-100>102-115-242345-
/O.UPG.KFWD.WI.Y.0026.000000T0000Z-091225T0300Z/
/O.NEW.KFWD.HW.W.0001.091224T1600Z-091225T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE
935 AM CST THU DEC 24 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG NORTHERLY LOW LEVEL JET HAS CAUSED WINDS TO GUST TO NEAR
60 MPH ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND NORTH CENTRAL
TEXAS. THESE WINDS ARE EXPECTED TO BEGIN TO AFFECT AREAS ALONG AND
NORTHWEST OF A BRECKENRIDGE TO DECATUR TO NOCONA LINE LATE THIS
MORNING THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO SHIFT
OUT OF THE NORTHWEST AT 35 TO 40 MPH WITH GUSTS TO 60 MPH
POSSIBLE. THESE WINDS ARE EXPECTED TO CREATE EXTREMELY HAZARDOUS
TRAVEL CONDITIONS ACROSS THE AREAS WITHIN THE HIGH WIND WARNING.
THE COMBINATION OF HIGH WINDS AND SNOW LATER TODAY MAY REDUCE
VISIBILITIES TO A QUARTER MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY
SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE.

&&

$$

TXZ092>095-103>107-116>123-129>135-141>148-156>162-174-175-242345-
/O.CON.KFWD.WI.Y.0026.000000T0000Z-091225T0300Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
935 AM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

CAVANAUGH
1 follow-up statement
000 
WWUS74 KFWD 242318 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CST THU DEC 24 2009

TXZ091-100>102-115-251000-
/O.CAN.KFWD.HW.W.0001.000000T0000Z-091225T0000Z/
/O.EXB.KFWD.WI.Y.0026.000000T0000Z-091225T1000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE
518 PM CST THU DEC 24 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45
MPH CAN BE EXPECTED THROUGH THE LATE NIGHT HOURS AS A POWERFUL
WINTER STORM CONTINUES TO MOVE EAST OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

TXZ092>095-103>107-116>123-129>135-141>148-156>162-174-175-251000-
/O.EXT.KFWD.WI.Y.0026.000000T0000Z-091225T1000Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
518 PM CST THU DEC 24 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45
MPH CAN BE EXPECTED THROUGH THE LATE NIGHT HOURS AS A POWERFUL
WINTER STORM CONTINUES TO MOVE EAST OF THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

DUNN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at Dec 24, 3:49 AM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Dec 24, 3:49 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
349 AM CST THU DEC 24 2009

.AVIATION...
MVFR CIGS ARE EXPECTED TO PREVAIL THROUGH TODAY AND WINDS WILL
STEADILY INCREASE TO NEAR 25G35KT FROM 300 DEG. THIS MAY RESULT IN
CROSS WIND ISSUES AT TIMES ON NORTH-SOUTH RUNWAYS.

EXPECT BAND OF RAIN ASSOCIATED WITH THE WARM CONVEYOR BELT AHEAD
OF THE POWERFUL UPPER LEVEL LOW TO MOVE INTO METROPLEX BY 5AM/11Z.
THIS BAND OF RAIN WILL PERSIST FOR A FEW HOURS...BUT MAY END BY
MID MORNING AS DRY SLOT WORKS IN. HOWEVER...THE PASSAGE OF THE
UPPER LOW AROUND 16-17Z/10-11AM SHOULD COOL THE COLUMN BELOW
FREEZING...AND EXTENSIVE WRAP AROUND PRECIPITATION IS EXPECTED TO
AFFECT THE METROPLEX BY NOON AND INTO THE AFTERNOON HOURS. SURFACE
TEMPS INITIALLY ABOVE FREEZING SHOULD DROP TO 32 AS FALLING SNOW
FORCES COOLING AT THE SURFACE. ACCUMULATIONS NEAR AN INCH WILL BE
POSSIBLE AT AIRPORTS...ESPECIALLY ON ELEVATED SURFACES. SNOW AND
BLOWING SNOW WILL REDUCE VISIBILITIES TO 1/2SM WITH CIGS FALLING
TO IFR WHEN PRECIPITATION IS HEAVIEST. EXPECT THE WORST CONDITIONS
TO OCCUR FROM AROUND NOON INTO THE MID AFTERNOON HOURS. SNOW
INTENSITY SHOULD WANE AFTER 21Z/3PM AND FINALLY COME TO AN END
AROUND SUNSET...WITH CLEARING SKIES THEREAFTER. WINDS WILL REMAIN
NEAR 20KT OVERNIGHT.

FOR WACO...MVFR CIGS AND RAIN EXPECTED THIS MORNING. SOME SNOW MAY
MIX WITH THE RAIN AROUND NOON...BUT NO IMPACTS ARE EXPECTED FROM
ANY SNOW DUE TO LIGHT INTENSITY. SKC/VFR WITH CONTINUED STRONG
WEST WINDS WILL PREVAIL THIS EVENING.

TR.92

&&

.PREV DISCUSSION... /ISSUED 321 AM CST THU DEC 24 2009/
COLD FRONT IS ABOUT 2/3RDS OF THE WAY THROUGH NORTH TEXAS AND WILL
HAVE MOVED THROUGH ALL OF NORTH TEXAS BY DAYBREAK. TEMPERATURES
ARE DROPPING SIGNIFICANTLY BEHIND THE COLD FRONT AND ALL LOCATIONS
WILL SEE THEIR HIGH TEMPERATURES TODAY EARLY THIS MORNING WITH
TEMPERATURES FALLING THROUGHOUT THE DAY. STRONG NORTHWEST WINDS
WILL CONTINUE TODAY AND THE WIND ADVISORY WILL REMAIN IN EFFECT
THROUGH 03Z/9 PM BUT MAY HAVE TO BE EXTENDED A FEW MORE HOURS.

THE EXCITING AND CHALLENGING PART OF THE FORECAST IS THE LIKELIHOOD
OF SNOW TODAY. THE ONLY SIGNIFICANT CHANGES FROM LAST NIGHT ARE TO
INCREASE THE SNOW TOTAL AMOUNTS AND EXTEND THE WARNING AND
ADVISORY THROUGH 00Z/6 PM. THE UPPER LEVEL LOW IS CURRENTLY NEAR
MIDLAND AND WILL ARRIVE IN NORTH TEXAS MID-LATE MORNING. THE
LATEST MODELS PROGRESS THE UPPER LEVEL LOW RIGHT ALONG THE
INTERSTATE 20 CORRIDOR...SETTING UP A SNOW EVENT FOR THE NORTHERN
HALF OF NORTH TEXAS. SNOW ACCUMULATIONS HAVE BEEN RAISED TO NEARLY
5 IN THE NORTHWEST TAPERING TO 1 IN THE ADVISORY AREA. GIVEN THE
SLOWER SPEED OF THE SYSTEM...HAVE ALSO LINGERED LIGHT SNOW ACROSS
THE NORTHEAST THROUGH MIDNIGHT AS THE SYSTEM EXITS THE REGIONS.
WE CHOSE TO USE A 7:1 SNOW RATIO AND THE AVERAGE OF REASONABLE
SREF MEMBERS FOR SNOW TOTALS.

THE COMBINATION OF SNOW AND STRONG WINDS WILL CAUSE BLOWING SNOW
ACROSS MUCH OF THE WARNING AND ADVISORY AREA...BUT MOST LIKELY IN
THE NORTHWESTERN COUNTIES. THIS WILL RESULT IN REDUCED
VISIBILITIES...DOWN TO A QUARTER MILE AT TIMES IN SOME
LOCATIONS...RESEMBLING BLIZZARD-LIKE CONDITIONS. MINOR SNOW
DRIFTS OF A FEW FEET WILL LIKELY FORM DUE TO THE BLOWING SNOW.
THESE SNOW DRIFTS WILL FORM AGAINST BUILDINGS AND OTHER STANDING
OBJECTS SUCH AS FENCES.

AS THE RUC SUGGESTS...IT IS POSSIBLE THAT WE MAY GET DRY-SLOTTED
OR TOO MUCH WARM AIR NEAR 700 MB MAY GET WRAPPED AROUND THE
SYSTEM. THIS WOULD RESULT IN LOWER SNOW ACCUMULATIONS OR A MIX OF
FREEZING RAIN/SLEET/SNOW MAY OCCUR. HOWEVER...GIVEN THE OVERALL
PERSISTENCE OF THE MODEL RUNS WE WILL CONTINUE WITH SNOW MENTIONED
AS THE MAIN PRECIPITATION TYPE.

BEYOND TODAY...THE FORECAST REMAINS NEARLY UNCHANGED UNTIL
TUESDAY. COOL AND DRY WEATHER WILL PERSIST FRIDAY THROUGH MONDAY.
THE ECMWF AND GFS HAVE COME IN BETTER AGREEMENT REGARDING THE NEXT
STORM SYSTEM ON TUESDAY. HAVE MENTIONED A WINTER PRECIPITATION MIX
OF RAIN AND SLEET IN THE FORECAST FOR TUESDAY DUE TO UNCERTAINTIES
IN THE FORECAST THIS FAR OUT. IT APPEARS MORE LIKELY THAT SNOW IN THE
NORTH AND FREEZING RAIN IN THE SOUTH MAY OCCUR BUT WILL FINE TUNE
AS NEEDED AS THE EVENT APPROACHES. HAVE SIGNIFICANTLY UNDERCUT
MOS TEMPERATURES ON TUESDAY TO COINCIDE WITH THE WINTER WEATHER EVENT.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  40  23  43  27  47 /  90  20   5   5   5
WACO, TX              45  27  47  28  52 /  60   5   5   5   5
PARIS, TX             49  22  39  23  43 / 100  50   5   5   5
DENTON, TX            40  22  41  25  48 /  90  30   5   5   5
MCKINNEY, TX          44  21  41  25  48 /  90  40   5   5   5
DALLAS, TX            43  23  44  27  47 /  90  20   5   5   5
TERRELL, TX           47  25  44  27  50 /  90  30   5   5   5
CORSICANA, TX         48  26  46  29  53 /  70  10   5   5   5
TEMPLE, TX            46  26  49  28  52 /  50   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR TXZ094-095-104>107-118>123-130>134-141.

WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ091>093-
100>103-115>117-129.

&&

92/82
Hazardous weather outlook, Dec 24, 4:07 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
407 AM CST THU DEC 24 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
407 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A WINTER STORM WARNING IS IN EFFECT FOR AREAS ALONG AND NORTHWEST
OF A SHERMAN TO WEATHERFORD TO CISCO LINE. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTH OF A CANTON TO
CLEBURNE TO COMANCHE LINE. RAIN IS EXPECTED TO CHANGE OVER TO SNOW
THURSDAY FROM WEST TO EAST ACROSS THE AREA. AVERAGE ACCUMULATIONS
OF 2 TO 4 INCHES OVER THE WARNING AREA IS EXPECTED...WITH 1 TO 2
INCHES ACROSS THE ADVISORY AREA. IN ADDITION...STRONG WEST AND
NORTHWEST WINDS OF 25 TO 35 MPH WILL COMBINE WITH THE SNOW TO
REDUCE VISIBILITIES BELOW 1/2 MILE. DUE TO SNOW...BLOWING
SNOW...AND REFREEZING OF MORNING RAINFALL...TRAVEL IS EXPECTED TO
BECOME HAZARDOUS ACROSS NORTHERN PORTIONS OF NORTH TEXAS.

A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS TODAY FOR THE
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER SYSTEM WILL BRING A CHANCE OF WINTRY PRECIPITATION
TUESDAY. IT IS TOO EARLY TO ASSESS THE SPECIFICS REGARDING
ACCUMULATION OR IMPACTS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NORTH OF I-20 FOR SNOWFALL REPORTS MAY BE
REQUESTED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:26 PM CSTSpecial Weather StatementFWDDelta34 min
Dec 23, 7:00 PM CSTSpecial Weather StatementFWDDelta30 min
Dec 23, 7:59 PM CSTSpecial Weather StatementFWDDallas31 min
Dec 23, 8:32 PM CSTSpecial Weather StatementFWDCollin28 min
Dec 23, 9:35 PM CSTWinter Storm WarningFWDComanche, Cooke, Denton, Eastland, Erath, Grayson and 7 more23 hr
Dec 23, 9:35 PM CSTWinter Weather AdvisoryFWDBosque, Collin, Comanche, Coryell, Dallas, Delta and 18 more23 hr
Dec 23, 9:38 PM CSTSpecial Weather StatementFWDEastland37 min

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.